MAUDE Adverse Event Report: SYNTHES GMBH FEMORAL NECK SYSTEM PL 2 HOLE - STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH FEMORAL NECK SYSTEM PL 2 HOLE - STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 04.268.000S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2021 the patient underwent right hip hemiarthroplasty and removal of the hardware.Upon inspection of the hardware the depuy synthes femoral neck system had broken completely through the plate.The patient struggled from this procedure and suffered significant swelling in his bilateral lower extremities which was caused by deep vein thrombosis in his popliteal vein.The patient subsequently developed an infection which required a third procedure to remove the hardware and put in an antibiotic spacer on (b)(6) 2021.On (b)(6) 2021 the patient died due to cardiac arrest, anemia post op, septic right hip and thrombosis of the left arm and right leg.On or about (b)(6) 2020 the patient suffered a fall at his home, while carrying a few gallons of water on his property which included a sloping driveway.X-ray reported a right intertrochanteric fracture and a ct which concluded that he had impacted comminuted right intertrochanteric fracture.On (b)(6) 2020 the patient underwent open treatment of the right femoral neck fracture with a screw and side plate.On (b)(6) 2021 the patient complaints of worsening right hip pain and lower extremity edema.Stated the pain was so bad, he was unable to stand, the pain being worse along the inguinal crease.On january 04,2021 he reiterated his worsening pain and had to ambulate with a walker.From (b)(6) 2021 to (b)(6) 2021 the patient was back at the hospital with right hip pain that was constant.He stated that he had suffered no falls or injuries since the surgery.During his 3-day stay, was given x-rays, an mri of his lumbar spine without contrast and had a fluoroscopy and epidurogram with steroid injection at l2-l3.He was then discharged to a skilled nursing facility.On (b)(6), 2021 the patient returned to the healthcare facility where he complained of continued pain and trouble ambulating.He also stated that his surgical wound had an odor.He returned to the rehab center where he remained for a month until he suffered a fall.On (b)(6) 2021 he was found to have an infected right total hip arthroplasty, surgical wound dehiscence, a uti, acute metabolic encephalopathy and a stage iii pressure ulcer on his right heel.This report involves one femoral neck system plate 2 hole - sterile.This is report 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Added patient date of birth.Added patient history and diagnostic/lab data.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that femoral neck system pl 2 hole - sterile was broken in two pieces.The breakage occurred at one of the threaded holes.Both broken fragments are visible in the provided evidence.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for femoral neck system pl 2 hole - sterile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part number: 04.268.000s-us lot number: 30p4207 manufacturing site:grenchen release to warehouse date: 10 december 2019 expiry date: 31 october 2029 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H4: updated device manufacture date.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected: d4 primary udi number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FEMORAL NECK SYSTEM PL 2 HOLE - STERILE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK GRENCHEN (CH)
solothurnstrasse 186
grenchen 2540
SZ   2540
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15769718
Report Number8030965-2022-09570
Device Sequence Number12045190
Product Code KTT
UDI-Device Identifier10886982274458
UDI-Public(01)10886982274458(17)291031(10)30P4207
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.268.000S
Device Catalogue Number04.268.000S
Device Lot Number30P4207
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer11/16/2022
12/15/2022
04/06/2023
07/07/2023
08/23/2024
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date12/08/2022
12/16/2022
04/21/2023
07/25/2023
09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0 TI LCKNG SCR SLF-TPNG T25 SD 44-SILE.; 5.0 TI LCKNG SCR SLF-TPNG T25 SD 44-SILE.; ANTIROTATION SCR FEM NECK 105 LNTH - S.; BOLT FOR FEMORAL NECK SYS 105 LENGTH-S.
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age83 YR
Patient SexMale